Tornadoes · United States · Texas · 2006
F0 tornado, Mills County, Texas, May 5, 2006
This F0 tornado ran 0.1 miles across Mills County on May 5, 2006, touching down at 10:00 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- May 5, 2006
- Touchdown
- 10:00 PM CDT (03:00 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Mills County
- Touchdown point
- 31.600, -98.730
- Lift-off point
- 31.600, -98.730
- Record number
- 481
The warnings
1 minute of warning. NWS FWD issued a tornado warning for this county at 02:59 UTC, 1 minute before the tornado touched down, in force until 03:45 UTC.
The county was under a tornado watch, issued at 02:25 UTC and running to 08:53 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 00:10 UTC | 02:24 UTC | Severe Thunderstorm Watch | FWD |
| 02:25 UTC | 08:53 UTC | Tornado Watch | FWD |
| 02:48 UTC | 03:19 UTC | Severe Thunderstorm Warning | FWD |
| 02:59 UTC | 03:45 UTC | Tornado Warning | FWD |
| 03:44 UTC | 04:12 UTC | Tornado Warning | FWD |
| 04:09 UTC | 05:15 UTC | Severe Thunderstorm Warning | FWD |
| 05:11 UTC | 06:15 UTC | Severe Thunderstorm Warning | FWD |
| 05:15 UTC | 08:15 UTC | Flash Flood Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 5, 9:26 PM CDT, 34 minutes earlier.
Area forecast discussion, May 5, 9:26 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 926 PM CDT FRI MAY 5 2006 .UPDATE... SEVERE TSTM WATCH UPGRADED TO TORNADO AND EXTENDED SOUTHEAST. UPDATE OUT ASAP. && .PREV DISCUSSION... /ISSUED 711 PM CDT FRI MAY 5 2006/ UPDATE... QUICK UPDATE TO PUBLISH FOR SEVERE THUNDERSTORM WATCH 296...ALONG AND WEST OF A LINE THROUGH JACK...PARKER...HOOD...SOMERVELL...BOSQUE...CORYELL TO LAMPASAS. STRONG SUPERCELLS OUT IN THE ROLLING PLAINS MOVING TOWARDS EASTLAND AS THIS IS WRITTEN. 84 PREV DISCUSSION... /ISSUED 645 PM CDT FRI MAY 5 2006/ AVIATION UPDATE...TSTMS BUILDING THIS EVENING TO THE WEST AND WILL CONTINUE THROUGH TONIGHT. NO SIG CHANGES TO THE TAFS WITH THE EXCEPTION OF SOME LOWER CIGS TOWARD MORNING. MODELS CONTINUE TO DISAGREE WITH WIND FIELDS AND TIMING OF PRECIP...BUT CURRENTLY THINK THAT TSTMS WILL CONGLOMERATE SOMETIME AFTER DARK TO THE WEST AND MOVE EAST OVERNIGHT. CURRENT TIMING SHOWS TEMPO 06-10Z AT DFW FOR TSTM ARRIVAL. THIS MAY NEED TO BE ADJUSTED UPWARD LATER. PRECIP SHOULD END SOMETIME DURING THE MID MORNING TOMORROW...AND WILL SHOW IMPROVING CIGS/VSBY BY MID MORNING. /DUNN/ DISCUSSION... ANOTHER TRICKY FORECAST FOR TONIGHT WITH ANOTHER OVERNIGHT RAIN AND THUNDERSTORM EVENT ON THE HORIZON. RIGHT NOW...THE STATIONARY BOUNDARY THAT HAS BEEN SLOWLY MOVING AROUND NORTH TEXAS THE PAST FEW DAYS IS IN THE FAR SOUTHERN SECTIONS OF THE CWA. CUMULUS CAN BE SEEN ON SATELLITE DEVELOPING ALONG THIS LINE BUT NO SHOWERS OR STORMS HAVE DEVELOPED YET. WILL HAVE TO WATCH THIS AREA FIRST FOR DEVELOPMENT THIS AFTERNOON AND EVENING. ALSO...SOME SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE COUNTIES ALONG THE RED RIVER...BUT THOSE SHOWERS AND STORMS HAVE QUICKLY DISSIPATED AND HAVE BEEN OF NO CONCERN AT THIS TIME. MODELS ARE IN AGREEMENT THAT ANOTHER MCS WILL DEVELOP IN WEST TEXAS AND THEN TRACK EAST ACROSS NORTH TEXAS DURING THE OVERNIGHT HOURS. TIMING AND PLACEMENT OF THE MCS HAS BEEN THE TRICKY PART BUT HAVE OPTED TO TAKE THE SOUTHERN ROUTE AND MOVE THE MAIN MCS ALONG THE BOUNDARY TO OUR SOUTH. IT APPEARS THAT ANOTHER MCS WILL ALSO DEVELOP AND MOVE OFF TO THE NORTHEAST ACROSS OUR NORTHERN COUNTIES AND INTO OKLAHOMA. THEREFORE...HAVE KEPT HIGH POPS ACROSS ALL THE CWA TONIGHT. SEVERE WEATHER WILL BE POSSIBLE AGAIN ACROSS ALL THE AREA TONIGHT WITH DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL AS THE MAIN THREATS. HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME AS IT APPEARS THE STORMS WILL BE MOVING FAST ENOUGH TO CAUSE NO MORE THAN JUST LOCALIZED FLOODING. GENERAL CONSENSUS IS THAT THE STORMS WILL NOT REALLY GET GOING IN NORTH TEXAS UNTIL AFTER 10 PM AND THEN SPREAD FROM WEST TO EAST...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS POP UP DURING THE EVENING HOURS. BEGINNING LATE SATURDAY MORNING/EARLY AFTERNOON WE WILL BEGIN TO DRY OUT FROM WEST TO EAST. THE REST OF THE WEEKEND LOOKS DRY AND THEN BEGIN TO INTRODUCE LOW POPS BEGINNING MONDAY AND LASTING THROUGH THE WEEK. BEST CHANCES FOR RAIN WILL BE MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL SYSTEM SKIRTS JUST NORTH OF THE RED RIVER...AND AGAIN ON WEDNESDAY/THURSDAY WHEN A COLD FRONT COMES THROUGH THE REGION. TEMPERATURES WILL COOL SLIGHTLY WITH THIS FRONT AND HAVE OPTED TO SIDE WITH THE GFS ON THIS SITUATION. AS FOR TEMPERATURES THIS WEEK...HAVE GENERALLY GONE A DEGREE OR SO COOLER THAN GUIDANCE GIVEN THAT GUIDANCE HAS BEEN RUNNING A LITTLE WARM LATELY. TEMPERATURES WILL BE WARM ON TUESDAY BEFORE THE FRONT AND WILL SEE A WARMING TREND INTO THE WEEKEND AFTER THE FRONT. 82/JLD FWD WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 AM SATURDAY FOR TXZ100-TXZ101- TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-TXZ131-TXZ132-TXZ141-TXZ142- TXZ143-TXZ144-TXZ156-TXZ157. && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 AM SATURDAY FOR TXZ115-TXZ116-TXZ117- TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143- TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ174. SEVERE THUNDERSTORM WATCH UNTIL 2 AM SATURDAY FOR TXZ100-TXZ101. && /84
Hazardous weather outlook, May 5, 4:00 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI MAY 5 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM BOWIE TO DENTON TO SULPHUR SPRINGS. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST TEXAS THIS AFTERNOON AND MOVE EAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY THAT EXTENDS ACROSS CENTRAL TEXAS. A COMPLEX OF STRONG TO SEVERE STORMS WILL LIKELY AFFECT THE GOLDTHWAITE...LAMPASAS...AND TEMPLE AREAS LATE THIS EVENING AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT ALONG AND NORTH OF THE FRONTAL BOUNDARY AS MOISTURE IS LIFTED NORTH. A SECOND COMPLEX OF STORMS SHOULD THEN MOVE EAST ACROSS THE NORTHERN HALF OF NORTH TEXAS...INCLUDING THE DALLAS FORT WORTH METROPLEX DURING THE EARLY MORNING HOURS. LARGE HAIL AND ISOLATED STRONG WINDS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY... RESULTING IN FLOODING PROBLEMS...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAIN IN RECENT DAYS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHERN SECTIONS OF NORTH TEXAS AFTER 6 PM....AND ELSEWHERE IN THE SLIGHT RISK AREA AFTER 11 PM. 07
In the hours before
Special weather statement, May 5, 7:36 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 736 PM CDT FRI MAY 5 2006 TXZ100-101-115-116-060100- JACK-PALO PINTO-STEPHENS-YOUNG- 736 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE... THE THREAT OF SEVERE WEATHER IS INCREASING ACROSS JACK...PALO PINTO...STEPHENS...AND YOUNG COUNTIES. SEVERE THUNDERSTORMS WILL MOVE INTO STEPHENS AND YOUNG COUNTIES BY 830 PM...AND WILLY LIKELY CONTINUE MOVING EAST INTO PALO PINTO AND JACK COUNTIES AFTER 9 PM. THERE IS THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS TO ACCOMPANY THESE STORMS. SEVERE WEATHER WARNINGS APPEAR LIKELY OVER PORTIONS OF JACK...PALO PINTO...STEPHENS...AND YOUNG COUNTIES LATER THIS EVENING...AND PEOPLE IN THE PATH SHOULD MONITOR THE LATEST WEATHER INFORMATION AS THESE DANGEROUS STORMS APPROACH. 07/BB
Local storm report, May 5, 8:04 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT FRI MAY 05 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 5 SW CISCO 32.33N 99.04W
05/05/2006 E1.75 INCH EASTLAND TX LAW ENFORCEMENT
GOLFBALL-SIZE HAIL IN NIMRODLocal storm report, May 5, 8:54 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT FRI MAY 05 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TORNADO 7 W CARBON 32.27N 98.95W
05/05/2006 EASTLAND TX LAW ENFORCEMENT
PUBLIC REPORTED TORNADO WEST OF CARBON NEAR PLESANT
HILL.Special weather statement, May 5, 9:00 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CDT FRI MAY 5 2006 TXZ141>143-060230- COMANCHE-HAMILTON-MILLS- 900 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE... AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 13 MILES SOUTHEAST OF COLEMAN...MOVING EAST AT 45 MPH. ON ITS PRESENT COURSE THIS STORM WILL ENTER WESTERN SECTIONS OF COMANCHE AND NORTHERN MILLS COUNTIES AROUND 930 PM AND WILL LIKELY PRODUCE UP TO BASEBALL-SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. CITIES IN THE PATH OF THIS STORM INCLUDE CARLTON...COMANCHE... DEMOCRAT...GUSTINE...HAMILTON...MULLIN...OLIN...POTTSVILLE...PRIDDY AND VILLA. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING WILL BE ISSUED FOR THESE AREAS. 07/BB
Special weather statement, May 5, 9:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CDT FRI MAY 5 2006 TXZ092-093-103-104-118>121-133-134-060315- COLLIN-COOKE-DALLAS-DENTON-ELLIS-GRAYSON-JOHNSON-KAUFMAN-ROCKWALL- TARRANT- 945 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE... CLOUD-TO-GROUND LIGHTNING...DEVELOPING SEVERAL MILES IN ADVANCE OF THUNDERSTORMS ACROSS WESTERN NORTH TEXAS...CAN BE EXPECTED ACROSS THE I-35 CORRIDOR FROM GAINESVILLE SOUTH THROUGH THE DALLAS FORT WORTH METROPLEX TO HILLSBORO THROUGH 1030 PM. PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE AWARE OF THE INCREASING LIGHTNING DANGER IN THIS AREA AND MOVE INDOORS. THE THUNDERSTORMS PRODUCING THE LIGHTNING WILL APPROACH THE I-35 CORRIDOR BETWEEN 1030 PM AND 1130 PM THIS EVENING. HAIL...STRONG WINDS...AND HEAVY RAINFALL IS LIKELY WITH THE STRONGER STORMS. 07/BB
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 00:00Z
3.0 hours before the tornado, 193 km from the path. May 6, 2006.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -138 J/kg
- Surface CAPE
- 823 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
- 0-3 km lapse rate
- 6.3 K/km
Fort Worth, TX (KFWD), 12:00Z
9.0 hours after it, 193 km from the path. May 6, 2006.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -214 J/kg
- Surface CAPE
- 73 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The radar
The Dyess AFB radar (KDYX), 115 km away, was scanning. The volume nearest the touchdown began at 03:00 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 02:19 UTC | HAIL 2.75 | 3 Nw Bangs | Brown, TX | BASEBALL SIZE HAIL KNOCKED OUT CAR WINDSHIELD. |
| 02:35 UTC | HAIL 2.5 | Brownwood | Brown, TX | TENNIS BALL SIZE HAIL FALLING WITH LITTLE OR NO RAIN FALLING. |
| 02:40 UTC | HAIL 2.5 | Brownwood | Brown, TX | |
| 03:00 UTC | TORNADO | 1 Sw Villa | Mills, TX | BRIEF TOUCHDOWN IN A FIELD. NO DAMAGE. |
| 03:25 UTC | HAIL 2.5 | 5 W Brownwood | Brown, TX | TENNIS BALL SIZE HAIL REPORTED ON U.S. HIGHWAY 84 BETWEEN BROWNWOOD AND BANGS. |
| 03:30 UTC | HAIL 2.5 | Mullin | Mills, TX | |
| 03:37 UTC | HAIL 1.75 | 7 Ne Goldthwaite | Mills, TX | IN CARADEN |
| 03:56 UTC | HAIL 1 | 10 Nw Comanche | Comanche, TX | OCCURRED AT SIPE SPRINGS |
| 03:56 UTC | HAIL 1 | 10 Sw Comanche | Comanche, TX | OCCURRED AT SIPE SPRINGS |
| 04:13 UTC | HAIL 2.75 | 1 Ssw Evant | Coryell, TX | DIME SIZE HAIL GRADUALLY INCREASED TO BASEBALL DURING DURATION OF STORM |
| 04:17 UTC | HAIL 1.75 | Evant | Hamilton, TX | GOLFBALL HAIL AT EVANT |
| 04:35 UTC | HAIL 2 | 2 Se Goldthwaite | Mills, TX | |
| 05:03 UTC | TSTM WND GST 60 | Comanche | Comanche, TX | 60 MPH WIND GUST MEASURED IN COMANCE |
| 05:10 UTC | FLASH FLOOD | Brownwood | Brown, TX | LAW ENFORCEMENT IS REPORTING MAJOR FLOODING AT VARIOUS LOCATIONS ACROSS THE CITY. HIGH WATER RESCUES FROM STRANDED VEHICLES ARE ALSO BEING PERFORMED AT SEVERAL FLOODED INTERSECTIONS. |
| 05:45 UTC | FLASH FLOOD | Mullin | Mills, TX | HOUSE FLOODED AT BOTTOM OF HILL. 1 TO 2 FEET OF WATER IN HOME. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2006 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 5, 2006
17 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 5 | 5:30 PM CDT | F0 | Lynn, TX | 0.7 | 70 | |||
| May 5 | 6:00 PM CDT | F0 | Terry, TX | 0.7 | 50 | |||
| May 5 | 6:05 PM CDT | F0 | Terry, TX | 0.8 | 70 | |||
| May 5 | 6:09 PM CDT | F0 | Terry, TX | 1.5 | 100 | $500,000 | ||
| May 5 | 7:05 PM CDT | F0 | Yoakum, TX | 0.1 | 40 | |||
| May 5 | 7:18 PM CDT | F0 | Gaines, TX | 0.1 | 50 | |||
| May 5 | 7:25 PM CDT | F0 | Gaines, TX | 0.1 | 50 | |||
| May 5 | 8:00 PM CDT | F2 | Martin, TX | 6.1 | 250 | |||
| May 5 | 8:02 PM CDT | F0 | Martin, TX | 1.0 | 50 | |||
| May 5 | 8:15 PM CDT | F0 | Jones, TX | 0.2 | 20 | |||
| May 5 | 8:21 PM CDT | F0 | Martin, TX | 0.5 | 50 | |||
| May 5 | 8:32 PM CDT | F1 | Shackelford, TX | 1.5 | 75 | |||
| May 5 | 8:48 PM CDT | F0 | Eastland, TX | 0.1 | 25 | |||
| May 5 | 12:06 AM CDT | F0 | Coryell, TX | 0.1 | 25 | |||
| May 5 | 12:08 AM CDT | F0 | Coryell, TX | 0.1 | 25 | |||
| May 5 | 12:45 AM CDT | F2 | McLennan, TX | 2.6 | 150 | $3.0 million | ||
| May 5 | 12:55 AM CDT | F0 | Burnet, TX | 0.2 | 30 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.